Nebraska, 2022High Wind in Nebraska, November 7, 2022
November 7, 2022 · NWS LBF · 1 event in 1 county or zone
High winds occurred across Sheridan County during the mid morning through the early afternoon hours. The highest wind gust recorded was at the nearby Pine Ridge ASOS, with a peak gust of 69 mph at 1152 am MST.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds occurred across Sheridan County during the mid morning through the early afternoon hours. The highest wind gust recorded was at the nearby Pine Ridge ASOS, with a peak gust of 69 mph at 1152 am MST. Sustained winds of 40 mph with gusts over 60 mph at times occurred across northern Sheridan County during the late morning through the early afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Nov 7, 4:18 AM MST, 5 hours 12 minutes earlier.
Area forecast discussion, Nov 7, 4:18 AM MST, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
518 AM CST Mon Nov 7 2022
...UPDATED AVIATION FORECAST DISCUSSION...
.SYNOPSIS...
Issued at 445 AM CST Mon Nov 7 2022
Key Messages for active weather this week:
- Strong damaging winds expected today from the sandhills into
the panhandle, especially up toward the Pine Ridge.
- Enhanced to near critical fire weather conditions today mainly
east of highway 83.
- Increasing confidence for a significant storm system to impact
central and western Nebraska by as early as Wednesday night with
wintry precipitation and high winds.
- Significantly colder and windy through the end of the week.
&&
.SHORT TERM...(Today through Tuesday)
Issued at 333 AM CST Mon Nov 7 2022
There will be a good amount of cloud cover today but low level
moisture is lacking so expect dry weather through tonight. With a
strong surface high extending down from western Canada into the
upper midwest and deep low pressure over the PacNW pushing a warm
front through the region early this morning, the pressure gradient
across Nebraska will become quite tight today and set the stage
for strong southeasterly winds and the signal for significant
gusts has increased across the sandhills and panhandle for today.
Have expanded the High Wind Warning one tier of counties south and
east where probabilistic guidance indicates well over a 60
percent chance for winds at or above 60mph, and gusts across
northern Sheridan county may exceed 65mph. Gusts of 35 to 45mph
will be more common elsewhere further to the south and east.
Temperatures will remain cool today with highs ranging from the
upper 40s across the sandhills to the lower and middle 50s
elsewhere. The strong southeasterly winds and dry ground fuels
from persistent drought will overcome cool temperatures in the
upper 40s to lower 50s and minimum humidity generally in the 20 to
25 percent range to create enhanced to near critical fire weather
conditions this afternoon across central and western Nebraska,
mainly east of highway 83.
The strong winds will diminish a bit tonight and shift to
locations mainly north of Interstate 80, then become established
east of highway 83 and south of the Interstate with gusts
generally 30 to 40mph for tomorrow. There will be a good surge of
moisture working up from the south tonight but with little forcing
expect the result will be just increasing cloudiness. Lows
tonight will be in the 30s, but temperatures Tuesday will warm
considerably as the strong southerly flow of air continues. 850mb
temperatures will be at or above the 90th percentile and this will
support highs tomorrow ranging from the lower and middle 60s up
near the SD border to the upper 70s south of Interstate 80.
.LONG TERM...(Tuesday night through Sunday)
Issued at 445 AM CST Mon Nov 7 2022
While guidance continues to show significant run to run variability,
GEFS and EPS ensembles are now in better agreement and have trended
toward a more common solution. However differences in timing and
location do still remain and even small variations will go a long
way to determining impacts across central and western Nebraska.
A cold front will slowly start to work south through Nebraska
as a Colorado low begins to deepen Tuesday night. Ensembles have
clustered to indicate the low will deepen considerably Wednesday
and Wednesday night before ejecting out of northeast Colorado and
moving northeastward through central/eastern Nebraska on Thursday,
then moving into the upper midwest toward Minnesota on Friday.
Given the increasing confidence in this evolution, expect mostly
dry and windy conditions will persist through Tuesday night and
Wednesday, though some showers and possibly a thunderstorm may
brush the area east of highway 183. There will be a sharp gradient
in temperatures on Wednesday as the front works through the area
with temperatures in the mid/upper 40s near the NE/SD border but
still in the upper 70s to near 80 degrees south of Interstate 80.
Precipitation chances begin to increase Wednesday night with a
west to east ptype transition from rain to snow. Precipitation
continues through Thursday and gradually lifts out Friday as the
surface low pulls away from the area.
Confidence for significant snowfall amounts is highest to the
north across the Dakotas. However clustering of ensemble QPF
plumes has improved and indicates a median value for liquid
equivalent of one tenth of an inch or more down to I-80 and one
quarter inch or more liquid equivalent up around the SD border,
with higher amounts toward the Pine Ridge. Given the recent
trends in guidance the potential for accumulating snow Wednesday
night through Thursday north of I-80 and especially north of
highway 2 is increasing, and there is an increasing chance for a
significant snow accumulation north of highway 20 mainly up toward
the Pine Ridge.
Wind potential has also trended up with this storm system with
growing confidence for widespread wind gusts over 50mph across
central and western Nebraska Thursday through Thursday night. The
strongest winds will then shift to northeast Nebraska through
Friday as the storm pulls off to the northeast. This will make
blizzard/ground blizzard conditions possible for locations that
receive accumulating snow.
The storm will pull down significantly colder air with highs
Thursday and Friday only in the 20s and 30s, and lows in the
single digits to teens. Combined with the wind, this will create
wind chill values well below zero at night.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 520 AM CST Mon Nov 7 2022
VFR conditions expected to prevail through tonight. Winds
strengthen from the south this afternoon, with widespread gusts of
30 to 40kts expected. Higher gusts of 50kts can be expected for
terminals north and west of a VTN to OGA line. As winds weaken
overnight, southerly LLWS will develop for all area terminals.
Low stratus will move into the area from south to north after
midnight tonight, with widespread MVFR/IFR CIGs expected to
persist into tomorrow morning.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 9 PM CST this evening for NEZ004-022-023-
035-094.
&&
SYNOPSIS...MBS
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Brown
Hazardous weather outlook, Nov 7, 3:24 AM MST, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
424 AM CST Mon Nov 7 2022
NEZ004>010-022>029-035>038-056>059-069>071-094-081030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
424 AM CST Mon Nov 7 2022 /324 AM MST Mon Nov 7 2022/
This Hazardous Weather Outlook is for portions of western and north
central Nebraska.
.DAY ONE...Today and tonight.
Strong southerly winds are likely today, with peak gusts exceeding
40 mph for areas west of Highway 83 and north of Interstate 80 and
speeds of up to 60 mph across the Panhandle and western Sandhills
where a High Wind Warning is in effect. With the strong winds and
expected low humidity, elevated to near critical fire weather
concerns are possible across central and north central Nebraska
where afternoon humidity minimums will fall into the 20 to 25 percent
range.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A strong storm system remains on track to impact the area in the
Wednesday night through Friday morning timeframe. Strong winds,
thunderstorms, and accumulating snow will all be possible but
confidence in timing and placement remains low. Continue to monitor
the latest forecast information as confidence in possible hazards
increases over the next few days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
High Wind, Sheridan
- When
- November 7, 9:30 AM MST to 1:30 PM MST
- Where
- Sheridan forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
High winds occurred across Sheridan County during the mid morning through the early afternoon hours. The highest wind gust recorded was at the nearby Pine Ridge ASOS, with a peak gust of 69 mph at 1152 am MST. Sustained winds of 40 mph with gusts over 60 mph at times occurred across northern Sheridan County during the late morning through the early afternoon hours.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Idaho, November 7 to 9, 20224 injured · $3,000 · 21 events
- Winter Storm and Heavy Snow in California, November 7 to 9, 202272 kt wind · 35 events
- High Wind in Nevada, November 7 to 8, 202283 kt wind · 9 events
- Winter Storm and Heavy Snow in Utah, November 7 to 10, 202263 kt wind · 9 events
- Heavy Snow and Hail in California, November 7 to 9, 2022$5,000 · 0.25 in hail · 9 events
- Heavy Snow and High Wind in California, November 7 to 9, 202271 kt wind · 6 events
- Winter Storm and High Wind in Wyoming, November 7 to 8, 202251 kt wind · 6 events
- Winter Storm in Montana, November 7 to 10, 20226 events
- High Wind in Nebraska, November 7, 202265 kt wind · 5 events
- High Wind in Wyoming, November 7, 202255 kt wind · 5 events
- High Wind in Wyoming, November 7, 202255 kt wind · 4 events
- Flash Flooding and High Wind in California, November 7 to 8, 2022$2,000 · 54 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1058099.